Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 284, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 18, 2000, 7:55 PM CDT for Howard County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 18, 2000, 7:55 PM CDT (00:55 UTC)
- Expired
- Aug 18, 2000, 9:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Howard County, AR
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2986 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 190059
SVRSHV
ARC061-190200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 PM CDT FRI AUG 18 2000
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN ARKANSAS
* UNTIL 900 PM CDT
* AT 753 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTHEAST OF
DIERKS...MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE OVER...
RURAL NORTHERN HOWARD COUNTY AT 810 PM CDT NEAR ATHENS AND UMPIRE
AND ALONG HIGHWAY 4 APPROACHING DIERKS AROUND 835 PM CDT
THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.
IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA
LAKES SHOULD HEAD FOR PORT OR A SHELTER.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN ARKANSAS
UNTIL 900 PM CDT.
LAT...LON 3435 9425 3421 9424 3421 9410 3394 9406
3378 9395 3377 9384 3417 9383 3418 9393
3427 9393 3437 9393 3436 9407What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:45 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 18, 2:45 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT FRI AUG 18 2000 DRIER AIR NEAR THE SURFACE HAS MIXED INTO THE MID LEVELS THIS AFTERNOON...CAUSING THE CU TO DISSIPATE. BEGINNING TO LOOK BLEAK FOR ANY CONVECTION THIS FAR SOUTH AND WEST...AS THE FRONTAL BOUNDARY HAS STALLED NORTH OF MCCURTAIN COUNTY. HOWEVER ACTIVITY SOUTHWEST OF LITTLE ROCK MAY PROVIDE SOME OUTFLOW IN THE NEXT COUPLE OF HOURS WHICH MAY REACH NORTHEAST PORTIONS OF THE CWA...THUS ADDING ADDITIONAL BOUNDARIES TO FOCUS CONVECTIVE DEVELOPMENT INTO THE EVENING HOURS. ANY ACTIVITY WILL BE ISOLATED TO WIDELY SCATTERED...BUT WILL ALLOW CURRENT FORECAST OF 20 PERCENT TO CONTINUE FOR THOSE AREAS WHICH ALREADY HAD THE MENTION. BOUNDARY WILL END UP BY SATURDAY MORNING ACROSS EXTREME NORTH LOUISIANA AND INTO NORTHEAST TEXAS...SO WILL CONTINUE THE SLIGHT CHANCE FOR SATURDAY AFTERNOON. BEYOND SATURDAY...BOUNDARY MOVES NORTH AND MORE HOT WEATHER LOOKS LIKE BEST FORECAST AS LEE TROF RE-ESTABLISHES IN WEST TEXAS. NGM AND AVN MOS INSIST THERE WILL BE A SMALL TEMP DROP BUT DO NOT SEE IT HAPPENING WITH UPPER RIDGE WELL ESTABLISHED. MRF SHOWING LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN THROUGH NEXT WEEK...SO DO NOT EXPECT MUCH CHANGE IN TEMPERATURE OR PRECIP PATTERNS...IN OTHER WORDS...HOT AND DRY. SHV 075/099 074/099 2210 MLU 071/097 072/098 2210 TXK 074/096 072/097 2210 TYR 075/099 075/100 -100 LFK 070/101 070/101 --00 .SHV...NONE. 14
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.